Schizophrenia.com

Quick question

Hello ladies and gents,

I’ve been told that this seroquel I’m taking can cause weight gain. I was wondering how does this happen? Does it just trigger a “hungry” stimulus in your brain that causes you to eat more? Or does it slow down your metabolism and cause weight gain that way? Is there another way it does so? Does anyone know?

Thanks for any input!

Most anti psychotics causes weight gain and some triggers diabetes and cholesterol problems. I’ve developed metabolic syndrome which resulted in the weight gain. I’ve gained 30 kilo’s on Olexar and became insulin resistant and developed high cholesterol. I was changed to Abilify that is more metabolic friendly. I’ve managed to loose about 5 kilo’s since I’m on Abilify.

1 Like

it just turns off the part of ur brain that tells u ur full up…it also makes u want food so it can b terrible. zyprexa made me gain 2 stone and seroquel 3 stone…it’s great for inducing sleep though if u take it at night. problem for me was i have kids and couldn’t get up in the mornings. now i take only 25mg seroquel a day when i can’t sleep and i’m on the haldol shot once a month. watch out for diabetes on seroquel. iv’e now lost 2 and half stone since the dose was cut…only another stone and a half to go and i’ll b happy :slight_smile:

1 Like

Okay, thank you for your response! So if the seroquel doesn’t make me hungry at all and I don’t eat more then normal, I won’t gain any weight? Just making sure.

That bites you gained all that weight on those meds! But glad you’re losing it! Keep it up :smiley:

1 Like

Thanks for the info! Sorry to hear about all those complications, that sounds awful! Glad your on a better med :smile:

1 Like

Suggestions

Eat a healthy diet
(Photo: Visage/Stockbyte/Getty Images)
If weight gain has become a problem for you due to Seroquel treatment, there are measures to keep you as healthy as possible. The most important one, of course, is making sure that the food you eat, even if you increase intake, is as healthy as possible. Eating a heart-healthy diet, avoiding foods high in saturated fats and cholesterol, increasing or beginning a daily exercise regimen, and limiting your alcohol intake are all good suggestions for keeping as healthy as possible while taking Seroquel.

Read more : http://www.ehow.com/about_5375533_seroquel-cause-weight-gain.html

Thanks Wave! So far I have not gained any weight on Seroquel, but I have not lost any weight either, and I exercise several times a day and lift weights. So this was concerning.

1 Like

I’ve found with a lot of aps that the weight gain comes from intense carb and sugar cravings

if I try to stay with a lower carb lifestyle and watch my sugars it’snot so bad

when i’m hungry I eat a lean protein

1 Like